Texas, 2006

Wildfire in Texas, June 15 to 22, 2006

June 15 to 22, 2006 · NWS AMA · 1 event in 1 county or zone

A wildfire twenty-two miles west northwest of Adrian burned twenty-five thousand acres and was started by lightning. however no structural damage and no injuries were reported.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
$13 million
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

A wildfire twenty-two miles west northwest of Adrian burned twenty-five thousand acres and was started by lightning. The wildfire caused damage to rangeland...however no structural damage and no injuries were reported. Firefighters reported four to eight foot flame lengths.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 15, 4:50 PM CST, 2 hours 10 minutes earlier.

Area forecast discussion, Jun 15, 4:50 PM CST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
550 PM CDT THU JUN 15 2006

.UPDATE...
UPDATED TO INCLUDE SEVERE THUNDERSTORM WATCH 486. ALSO...STRONG LOW
LEVEL FLOW WILL AGGRESSIVELY USHER IN WARMER DEWPOINTS DURING THE
EVENING...SO FRESHENED UP WIND AND DEWPOINT GRIDS.
FINALLY...INCREASED POPS TO PAINT ISOLATED TO SCATTERED THUNDERSTORMS
AREAWIDE.

&&

.PREV DISCUSSION... (ISSUED 315 PM CDT THU JUN 15 2006)

DISCUSSION...
TEMPS WARMED TO ABV 100 DEG F THIS AFTN ACROSS WRN ZONES.  DWPTS BLO
45 DEG F CONFINED TO WRN ZONES WHERE RED FLAG WRNG WILL REMAIN IN
EFFECT TIL 8 PM.  SCT TSTMS DVLPG OVER WRN HALF OF PNHDLS AT THIS
TIME WHERE HOT TEMPS ATTAINED AND STRONGER MID-LVL FLOW EXISTS.  WNDS
WILL DIMINISH A BIT OVERNIGHT...AND WILL INCREASE AGAIN ON FRI...
ESPECIALLY OVER EASTERN ZONES.  WESTERN ZONES WILL BE DRIER BEHIND
DRYLN...BUT PRESSURE GRADIENT DOES NOT LOOK STRONG ENOUGH TO SUPPORT
WINDS TO MEET RED FLAG CRITERION.  POTENT VORT MAX WILL CAUSE INSTBY
TO BE RELEASED ALONG/AHEAD OF DRYLN...SO HIGH CHC POPS RETAINED FOR
ERN HALF OF FCST AREA FOR FRI AFTN/NGT.  LINGERING MID-LVL MSTR BEHIND
DEPARTING MID-LVL TROF MAY SUPPORT FEW SHRA/TSTMS...SO SGLT CHC POPS
RETAINED.  NO PCPN IN FCST SUN THRU THU.  MODERATE SLY AND SELY SFC
WNDS EXPECTED TO PREVAIL SUN THRU THU...KEEPING RH VALUES FROM
CRATERING.

COCKRELL

FIRE WEATHER...
RH VALUES EXPECTED TO DROP TO 15 PCT OR BELOW OVER WRN ZONES ON FRI...
BUT WND SPEEDS EXPECTED TO DIMINISH DURING THE AFTN.  WSHFT LINE
ENTERING NWRN ZONES WILL BRING COOLER AIR AND HIGHER DWPTS BEHIND IT.
EASTERN ZONES WILL BLOW HARDER...BUT RH VALUES WILL REMAIN WELL ABOVE
RED FLAG CRITERION.

JRC

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING UNTIL 8 PM THURSDAY FOR THE FOLLOWING ZONES:
     AND CIMARRON.

TX...RED FLAG WARNING UNTIL 8 PM THURSDAY FOR THE FOLLOWING ZONES:
     DALLAM...DEAF SMITH...HARTLEY...AND OLDHAM.

&&

04/08
Hazardous weather outlook, Jun 15, 4:10 PM CST, 2 hours 50 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
510 PM CDT THU JUN 15 2006

OKZ001>003-TXZ001>020-161100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
510 PM CDT THU JUN 15 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

THE NATIONAL WEATHER SERVICE ISSUED SEVERE THUNDERSTORM WATCH NUMBER
486 UNTIL 11 PM CDT.

THUNDERSTORMS ARE POSSIBLE ACROSS MUCH OF THE PANHANDLES THROUGH
TONIGHT. SOME STORMS MAY BECOME SEVERE WITH THE MAIN THREATS
BEING DAMAGING WINDS AND LARGE HAIL.

CAUTION IS ADVISED ON AREA LAKES THROUGH TONIGHT DUE TO THE STRONGER
WINDS.

.DAYS TWO THROUGH SEVEN...

THUNDERSTORMS WILL BE POSSIBLE FRIDAY THROUGH SUNDAY NIGHT. THERE
IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY GENERALLY EAST OF A
GUYMON OKLAHOMA TO AMARILLO TEXAS LINE. LARGE HAIL...DAMAGING WINDS
AND BRIEF HEAVY RAIN WILL BE POSSIBLE. THUNDERSTORMS OVER THE
WEEKEND ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS AT THIS TIME.
WEATHER CONDITIONS WILL CAUSE THE FIRE DANGER TO REMAIN HIGH
ON FRIDAY...ESPECIALLY ACROSS THE WESTERN PANHANDLES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

NUNEZ

In the hours before

Special weather statement, Jun 15, 4:36 PM CST, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
536 PM CDT THU JUN 15 2006

TXZ007-008-013-152315-
CARSON TX-HUTCHINSON TX-MOORE TX-
536 PM CDT THU JUN 15 2006

...STRONG THUNDERSTORM TO AFFECT HUTCHINSON...NORTHWESTERN CARSON
AND SOUTHEASTERN MOORE COUNTIES...

AT 536 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES SOUTH OF LAKE MEREDITH MOVING NORTHEAST
AT 45 MPH.

THIS STORM IS LIKELY CAPABLE OF VERY STRONG AND GUSTY WINDS TO 55
MPH. BOATERS ON LAKE MEREDITH SHOULD TAKE SHELTER NOW.

PEOPLE IN NORTHWESTERN CARSON...HUTCHINSON AND SOUTHEASTERN MOORE
COUNTIES...INCLUDING THE CITY OF BORGER...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.

TAKE SHELTER UNTIL THE STORM HAS PASSED.

KRAMAR
Local storm report, Jun 15, 4:46 PM CST, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
546 PM CDT THU JUN 15 2006

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0531 PM     TSTM WND GST     19 N AMARILLO           35.48N 101.82W
06/15/2006  E60 MPH          POTTER             TX   TRAINED SPOTTER

            VISIBILITY ZERO

&&

TAS
Special weather statement, Jun 15, 5:49 PM CST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
649 PM CDT THU JUN 15 2006

TXZ006-007-011-012-160030-
HARTLEY TX-MOORE TX-OLDHAM TX-POTTER TX-
649 PM CDT THU JUN 15 2006

...STRONG THUNDERSTORM IN SOUTHEASTERN HARTLEY...SOUTHWESTERN
MOORE...NORTHEASTERN OLDHAM AND NORTHWESTERN POTTER COUNTIES...

AT 649 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES SOUTHWEST OF MASTERSON MOVING NORTHEAST
AT 40 MPH.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.

ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

TAKE SHELTER UNTIL THE STORM HAS PASSED.

KRAMAR
Special weather statement, Jun 15, 6:39 PM CST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
739 PM CDT THU JUN 15 2006

TXZ002-160115-
SHERMAN TX-
739 PM CDT THU JUN 15 2006

...STRONG THUNDERSTORM IN EASTERN SHERMAN COUNTY...

AT 739 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 21 MILES SOUTH OF TEXHOMA MOVING NORTHEAST AT 55
MPH.

ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

KRAMAR
Special weather statement, Jun 15, 6:52 PM CST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
752 PM CDT THU JUN 15 2006

OKZ001-160115-
CIMARRON OK-
752 PM CDT THU JUN 15 2006

...STRONG THUNDERSTORM TO AFFECT NORTHWESTERN CIMARRON COUNTY...

AT 752 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES SOUTHWEST OF KENTON MOVING NORTHEAST AT
50 MPH.

STRONG AND GUSTY WINDS AROUND 55 MPH ARE POSSIBLE.

KRAMAR
Special weather statement, Jun 15, 6:55 PM CST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
755 PM CDT THU JUN 15 2006

TXZ001-160130-
DALLAM TX-
755 PM CDT THU JUN 15 2006

...STRONG THUNDERSTORM IN WESTERN DALLAM COUNTY...

AT 755 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES NORTHWEST OF WARE MOVING NORTHEAST AT 50
MPH.

STRONG AND GUSTY WINDS AROUND 55 MPH ARE POSSIBLE.

KRAMAR

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Oldham

When
June 15, 7:00 PM CST to June 22, 5:00 PM CST
Where
Oldham forecast zone
Crop damage
$13 million
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
35.405, -102.603 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5517170.